My fillers are causing an allergic reaction or a certain reaction that is making them clump up or become very strong, any advice

i had my lips done two months ago, later on i had some fillers in my cheeks by a different doctor. it's been more than one month now and i did not have any severe swelling what so ever. a few days ago i started feeling a slight pain in my lips, as if they were dry. then a few days later my lips started swelling a little. today i woke up with huge very swollen lips with bumps on them, my cheeks however are not swollen but i can feel a clump of filler inside my cheek that i never noticed before.

Doctor Answers 1

Filler reaction

Hello, and thanks for your question. Sorry to hear you've been having trouble. Given the timing, the most likely problem is that you are experiencing a delayed inflammatory reaction. If this is the case, it is often response to short courses of prednisone. If it keeps recurring, your product may need to be dissolved, if in fact you had a hyaluronic acid filler injected. I recommend being seen by your physician to rule exclude the possibility that you are having an unusual type of infection. Hope this opinion is helpful to you. Best of luck, Dr. Frucht.  


Santa Barbara Dermatologic Surgeon
5.0 out of 5 stars 4 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.